1 Department of Mathematical Sciences, Faculty of Science, Københavns Universitet2 Technical University Munich3 Department of Mathematical Sciences, Faculty of Science, Københavns Universitet
We investigate the maximum increment of a random walk with heavy-tailed jump size distribution. Here heavy-tailedness is understood as regular variation of the finite-dimensional distributions. The jump sizes constitute a strictly stationary sequence. Using a continuous mapping argument acting on the point processes of the normalized jump sizes, we prove that the maximum increment of the random walk converges in distribution to a Fréchet distributed random variable.
Probability Theory and Related Fields, 2013, Vol 156, p. 249-272